# SDR T4OR2022082400001

- Difficulty date: April 4, 2022
- Submitted: August 24, 2022
- Operation: General aviation
- Aircraft: N350KD
- Make and model: Beech B300
- Aircraft serial: FL136
- Aircraft time: 7,934 hours, 7,295 cycles
- Engine: Pwa PT6A60A
- Propeller: Hartzl HCB4MP3
- System (JASC): 6120 · Propeller Controlling System
- Part: Pitch Link
- Condition: Galled
- Location: Propeller
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

NEWLY OVERHAULED PROPS, HARTZELL PN HC-B4MP-3C, ON KING AIR B300. INFLIGHT, WHEN POWER WAS REDUCED FOR LANDING, THE PROPS S/N FWA4217 AND FWA4213 WENT FLATTER THAN THE FLIGHT LOW PITCH SYSTEM, CAUSING DANGEROUS DRAG, SIGNIFICANT REDUCTION IN AIRSPEED AND ALTITUDE AS THE NOSE IS PITCHED DOWN TO AVOID A STALL. ON ANOTHER OCCASION, ONLY ONE PROP WENT TOO FLAT, UNABLE TO COUNTER WITH FULL RUDDER. PLEASE NOTE THIS SITUATION WAS NOT CAUSED BY THE AIRFRAME LOW PITCH TORQUE SYSTEM WHICH IS ELECTRICALLY CONTROLLED. CIRCUIT BREAKER POWER WAS REMOVED FROM THE AIRFRAME FLIGHT LOW PITCH SYSTEM DURING TROUBLESHOOTING TEST FLIGHTS, AND PROBLEM REMAINED
BOTH PROPELLERS HAD HARTZELL HC-SB-61-394 (GUIDE BLOCK/PITCH ROD CLEARANCE) COMPLETED DURING OVERHAUL. FOUND PROPELLER PITCH LINKS GALLING SLIGHTLY ON DOME AT NEAR LINK ATTACH PINS, AND NO LUBRICATION ON PITCH LINKS OR PITCH RODS. NOTE: HARTZELL’S MAINTENANCE/OVERHAUL MANUAL DOES NOT REQUIRE THE LOW PITCH STOP ROD LUBRICATION, WHILE BEECH MAINTENANCE MANUAL CHAPTER 12-20-01 REQUIRES PITCH ROD LUBRICATION AT 200 HRS. AFTER PITCH LINKS AND RODS WERE LUBRICATED, SUBSEQUENT FLIGHT SHOWED THE PROPS TO BE OPERATING NORMALLY – NO BINDING AND PROPER OPERATION AT THE FLIGHT LOW PITCH SYSTEM.
